Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

July 12, 2017Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 12, 2017, 4:03 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 4:03 PM EDT (20:03 UTC)
Expired
Jul 12, 2017, 4:45 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1994 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WWUS82 KMFL 122003
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
403 PM EDT WED JUL 12 2017
 
FLZ067-122045-
Inland Palm Beach County FL-
403 PM EDT WED JUL 12 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for central Palm Beach County Until 445 PM
EDT...

* At 403 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Lion Country Safari Park, or 12 miles west of Wellington,
  moving west at 20 mph.

* The primary impacts will be frequent to excessive lightning and 
  gusty winds of 45 TO 55 mph. Lightning is the number one weather 
  related killer in Florida. Trees and open shelters offer no 
  protection. These winds can down small tree limbs and branches, 
  and blow around unsecured small objects. Seek shelter in a safe 
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Belle Glade, Pahokee, South Bay, Belle Glade Camp, Lion Country
  Safari Park and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

&&

LAT...LON 2676 8034 2658 8040 2662 8075 2686 8071
TIME...MOT...LOC 2003Z 099DEG 15KT 2669 8045 

$$

MOLLEDA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:46 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 12, 3:46 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
346 PM EDT Wed Jul 12 2017

.DISCUSSION...
Short Term (Tonight-Friday): extended periods of cloudy skies and
passing showers will continue through the short term as deep
moisture, associated with the passage of a tropical wave, moves
across south Florida. Thunderstorms are still expected this evening,
but becoming more scattered and favoring interior and Gulf coast
areas as sea breeze boundaries push further inland. However, a
strong storm or two can not be ruled out for the Atlantic metro
areas each night.

The aforementioned tropical wave feature formed from the remnants
of former tropical depression four, which will move across the SE
Bahamas and through the Florida Keys on Thursday and Friday.
Model guidance, especially GFS, show additional deep layer moisture
moving into south Florida associated with the wave passage. This
will continue to support widespread cloud cover and shower
activity through the end of the work week.

The enhanced clouds and showers should help in keeping afternoon
highs in the mid to upper 80s, although localized warmer highs are
still possible.

Long term (Friday night-Tuesday): as a tropical wave moves away
from the area, model guidance depict a return to a more typical
summer weather pattern starting Friday night. A mid level ridge
will begin quickly establishing and migrating to south Florida by
Saturday, bringing a drier and more stable air mass across the
area. However, winds at the surface are not expected to increase
significantly, thus allowing for sea breeze circulations to
develop each afternoon. This will translate into continuing
afternoon scattered thunderstorms with best coverage expected
over interior areas.

&&

.MARINE...generally easterly flow will continue across the coastal
waters through much of the forecast period with speeds increasing
to 15 knots over the local Atlantic through Thursday, with possible
periods of 15-20 knots over the Atlantic waters a tropical waves
moves across the area. Winds will decrease to around 10 knots or
less for the upcoming weekend. Expect seas in the 2-3ft category
with occasional 4ft in the Atlantic through Friday, then in the
2ft or less range during the weekend. Showers and thunderstorms
can be expected over the waters each day, especially during the
overnights and mornings. Overall coverage will be highest late
tonight through Thursday night.

&&

.AVIATION...
Plenty of moisture and instability will keep convective activity
going for most of the TAF period. Rather than trying to be nit
picky over small breaks in activity, which will be uncertain, have
kept VCTS or tempo/prob30 groups in for TS through the period,
except for KAPF, which may see a break overnight. Some gusty wind
may be possible, but so far obs have only been showing gusts of 20
to 25 kts with the storms, so left TS wind out of the TAFs for
now.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  80  89  80  91 /  30  60  40  50
Fort Lauderdale  80  89  81  90 /  40  70  40  50
Miami            79  89  80  91 /  40  60  40  50
Naples           77  92  77  92 /  30  60  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...17/AR
MARINE...17/AR
AVIATION...SI
Hazardous weather outlook, Jul 12, 10:50 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1050 AM EDT Wed Jul 12 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1050 AM EDT Wed Jul 12 2017

...SCATTERED TO NUMEROUS STORMS POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a Moderate Risk of rip currents for the
Atlantic beaches.

Thunderstorms: Scattered to locally numerous thunderstorms will be
possible today across South Florida, with the greatest coverage
across the interior and portions of the Gulf Coast. The primary
threats will be frequent lightning, locally heavy rainfall, and brief
gusty winds.

Wind: Thunderstorms this afternoon will be capable of producing
isolated gusty winds up to 45 to 55 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon thunderstorms are possible each day, especially across
the interior and Gulf Coast. Lightning and brief gusty winds will be
the primary hazards.

An elevated rip current risk may continue for the Atlantic beaches
for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation Widespread spotter activation is not anticipated,
however individual spotters are encouraged to report high wind, hail
and flooding to the National Weather Service forecast office in
Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 12, 1:51 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
151 PM EDT WED JUL 12 2017

FLZ066-067-121830-
Hendry FL-Inland Palm Beach County FL-
151 PM EDT WED JUL 12 2017

...Significant Weather Advisory for frequent to excessive lightning,
45 to 55 mph winds and the development of funnel clouds for
northeastern Hendry and west central Palm Beach Counties Until 230 PM
EDT...

* At 150 PM EDT...Doppler radar was tracking a strong thunderstorm
  with rotation, Capable of producing a funnel cloud over Okeelanta,
  or over South Bay, moving west at 25 mph.

* In addition, frequent to excessive lightning, gusty winds from 45
  TO 55 mph, torrential downpours, or a combination of these are
  possible. Lightning is the number one weather related killer in
  Florida. Trees and open shelters offer no protection. These winds
  can down small tree limbs and branches, and blow around unsecured
  small objects. Seek shelter in a safe building until the storm
  passes.

* LOCATIONS IMPACTED INCLUDE...
  Belle Glade, Clewiston, South Bay, Montura, Lake Harbor, Okeelanta,
  Belle Glade Camp and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.

&&

LAT...LON 2672 8056 2653 8055 2648 8110 2676 8109
TIME...MOT...LOC 1750Z 089DEG 22KT 2662 8070

SI
Special weather statement, Jul 12, 3:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
337 PM EDT WED JUL 12 2017

FLZ066-070-071-073-075-122015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
337 PM EDT WED JUL 12 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southeastern Collier...northern Mainland
Monroe...northwestern Miami-Dade...southeastern Hendry and western
Broward Counties Until 415 PM EDT...

* At 336 PM EDT...Doppler radar was tracking a Line of strong
  thunderstorms along a line extending from 7 miles northeast of
  Miccosukee Service Plaza to near Wilderness Waterway...and moving
  west at 15 mph. These storms will affect the Everglades area
  through 415 PM.

* The primary impacts will be frequent to excessive lightning and
  gusty winds of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches,
  and blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Wilderness Waterway, Loop Road Ee Center, Big Cypress Seminole
  Reservation, Intersection Alligator Alley And Miami Canal, Big
  Cypress National Preserve, Fortymile Bend, Dade-Collier Training
  Airport, Miccosukee Indian Reservation, Miccosukee Service Plaza
  and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8096 2565 8125 2552 8087 2627 8049
TIME...MOT...LOC 1936Z 083DEG 23KT 2626 8077 2561 8119

MOLLEDA
Special weather statement, Jul 12, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
403 PM EDT WED JUL 12 2017

FLZ067-122045-
Inland Palm Beach County FL-
403 PM EDT WED JUL 12 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for central Palm Beach County Until 445 PM
EDT...

* At 403 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Lion Country Safari Park, or 12 miles west of Wellington,
  moving west at 20 mph.

* The primary impacts will be frequent to excessive lightning and
  gusty winds of 45 TO 55 mph. Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches,
  and blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Belle Glade, Pahokee, South Bay, Belle Glade Camp, Lion Country
  Safari Park and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Residents should remain on the alert for additional statements and
possible warnings.

&&

LAT...LON 2676 8034 2658 8040 2662 8075 2686 8071
TIME...MOT...LOC 2003Z 099DEG 15KT 2669 8045

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:51 PM EDTSpecial Weather StatementMFLHendry39 min
Jul 12, 3:37 PM EDTSpecial Weather StatementMFLMonroe38 min
Jul 12, 5:34 PM EDTSpecial Weather StatementMFLBroward41 min
Jul 12, 5:41 PM EDTSpecial Marine WarningMFL19 min
Jul 12, 7:55 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade5 hr

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.